MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Codes Incomplete Coaptation (2507); Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturer was informed that percival plus size xl was implanted on (b)(6) 2024 but was explanted intra-operatively since leaflet did not function.Based on the further information received, valve leaflets didn¿t close after valve was implanted.Reportedly, no malfunction with the device was noted prior to this event.Based on the information received from the site, they think that patient sized out not enabling the valve to collapse enough to make leaflets close.No further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Manufacturer is performing investigation on the returned device.A follow up report will be provided upon completion of this investigation and/or receipt of any further information.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Steady flow test review was also performed.Images demonstrate the acceptable opened and closed leaflet performance of the perceval pvf-xl sn#: (b)(6).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in the dedicated procedure at the time of release.Device was returned to the manufacturer.After decontamination, the valve was visually inspected without detecting macroscopic anomalies and/or pre-existing defects according to specifications.The hydrodynamic testing was conducted on the pvf-xl.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 4.10 cm2, above the iso 5840:2021 minimum requirement 1.75 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 6.6 % and it is below the requirement of iso 5840:2021 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during valve opening and closing phase under normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issue (insufficiency) was not observed during the investigation carried out (i.E.Hydrodynamic test).Furthermore, from the document review performed, no manufacturing deficiencies were noted.Based on the judgement received, the cause of the reported event was probably related to mis-sizing.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20252766
Report Number3004478276-2024-00170
Device Sequence Number12928528
Product Code LWR
UDI-Device Identifier00896208000825
UDI-Public(01)00896208000825(240)PVF-XL(17)270624
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/28/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexUnknown